Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Pfaffian systems with derived length one. The class of flag systems


Authors: María A. Cañadas-Pinedo and Ceferino Ruiz
Journal: Trans. Amer. Math. Soc. 353 (2001), 1755-1766
MSC (2000): Primary 58A17, Scondary, 53C10
DOI: https://doi.org/10.1090/S0002-9947-01-02638-1
Published electronically: January 16, 2001
MathSciNet review: 1813594
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

The incidence relations between a Pfaffian system and the characteristic system of its first derived system lead to obtain a characterization of Pfaffian systems with derived length one. Also, for flag systems, several properties are studied. In particular, an intrinsic proof of a result which determines the class of a system and of all the derived systems is given.


References [Enhancements On Off] (What's this?)

  • 1. R. BRYANT, S. S. CHERN, R. B. GARDNER, H. GOLDSCHMIDT & P. A. GRIFFITHS, Exterior Differential Systems, MSRI Pub., 18, Springer-Verlag, New York (1991). MR 92h:58007
  • 2. M. A. CA $\tilde{\mbox{N}}$ADAS-PINEDO & C. RUIZ, Differential Invariants of Pfaffian Systems. Equivalence in dimension five, Anales de Física, Monografías, 3 (1996), 71-81. MR 97m:58005
  • 3. M. A. CA $\tilde{\mbox{N}}$ADAS-PINEDO & C. RUIZ, Sternberg's structure function of differential systems in dimension five, Czechoslovak Math. J., 43 (1993), 429-438. MR 94k:58005
  • 4. É. CARTAN, Les systèmes de Pfaff à cinq variables et les équations aux dérivées partielles du seconde ordre, Ann. Sc. Normale Sup., 27 (1910), 109-192.
  • 5. R. B. GARDNER, Invariants of Pfaffian systems, Trans. Amer. Math. Soc., 126 (1967), 514-533. MR 35:2233
  • 6. R. B. GARDNER & N. KAMRAN, Normal Forms and Focal Systems for Determined Systems of Two First-Order Partial Differential Equations in the Plane, Indiana Univ. Math. J., 44 (1995), 1127-1162. MR 97i:58006
  • 7. M. GASPAR, A. KUMPERA & C. RUIZ, Sur les systèmes de Pfaff en Drapeau, An. Acad. Brasil. Ciênc., 55 (1983), 225-230. MR 85e:58001
  • 8. A. KUMPERA & C. RUIZ, Sur l'équivalence locale des Systèmes de Pfaff en Drapeau, Ist. Naz. Alta Mat. Francesco Severi, Rome, 1982. MR 84k:58011
  • 9. P. J. OLVER, Applications of Lie Groups to Differential Equations, Second Edition, Graduate Texts in Math., 107, Springer-Verlag, New York (1993). MR 94g:58260
  • 10. S. STERNBERG, Lectures on Differential Geometry, Prentice-Hall, Inc., Englewood Cliffs, N.J. (1964). MR 33:1797
  • 11. K. YANG, Exterior Differential Systems and Equivalence Problems, Mathematics and its Applications, Kluwer Academic Pub., Dordrecht (1992). MR 93m:58005

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58A17, Scondary, 53C10

Retrieve articles in all journals with MSC (2000): 58A17, Scondary, 53C10


Additional Information

María A. Cañadas-Pinedo
Affiliation: Departamento Álgebra, Geometría y Topología, Fac. Ciencias, Universidad de Málaga, Campus de Teatinos, Apdo. 59, 29080 - Málaga, Spain
Email: pinedo@uma.es

Ceferino Ruiz
Affiliation: Departamento Geometría y Topología, Universidad de Granada, 18071 - Granada, Spain
Email: ruiz@ugr.es

DOI: https://doi.org/10.1090/S0002-9947-01-02638-1
Keywords: Pfaffian systems, structure tensor, characteristic system, derived system, flag systems.
Received by editor(s): August 3, 1999
Received by editor(s) in revised form: October 1, 1999
Published electronically: January 16, 2001
Additional Notes: Research partially supported by a DGICYT grant PB94-0796
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society